Acne Archives

SIDE EFFECTS AFTER ACCUTANE

[ Acne Archive ]
[ Main Archives Page ] [ Glossary/Index ]
[ FAQ ] [ Recommended Books ] [ Bulletin Board ]
   Search this site!
 
        

SIDE EFFECTS AFTER ACCUTANE

Posted by
Jennifer on August 13, 1999 at 01:38:01:

Hello Walt/Everyone,
20 year old female here... =)
I have been off ACCUTANE for 2 months now.
I am very late with my period and I spotted, Took Preg test and it came out negative. What I want to know is, is this a side affect from the Accutane? Could this mean that my system is screwed up and I may Not be able to have children? PLEASE ANSWER ME there are no other posts on this subject... THanks Walt!
While I am writting this, I want to let people know I have had pretty good results after being off this. I dont break out anymore even though I never really had BAD acne. I broke out quite frequently after going to the tanning salon all the time. But it was never that bad. My friends mother took the medicine and suggested it to me, she was very happy with the results. I did have ALOT of bad side effects like Depressiom, Mood Swings and REAL DRY flaky skin/ Chapped lips, Headaches, nose bleeds, burning eyes. I was miserable and wanted to discontinue it. I stuck with it and like I said, Im happy with the results but Im VERY scared of what I am reading about it now. Im afraid of it coming back like mant have had because it was expensive and Hard to deal with and I would never want to go through that again I really wish I would have read more about this "Wonderful Drug" before I started. The doctors in upstate NY arent too educated and you cant trust them. They NEVER warned me about what you people are talking about. Just the Pregnancy thing and they said "Some dryness and maybe depression" I feel like crying now because im VERY scared. I want to know all the info I can about this drug, Not like I can do anything about it now but I still want to know. PLEASE RECONSIDER and DO RESEARCH! AND PLEASE PLEASE feel free to EMAIL ME.. Thanks for reading =)



Re: SIDE EFFECTS AFTER ACCUTANE

Posted by Sean on August 13, 1999 at 02:07:32:

In Reply to: SIDE EFFECTS AFTER ACCUTANE posted by Jennifer on August 13, 1999 at 01:38:01:

Thanks for the post Jen! It makes me really happy that I decided NOT to take accutane, but sad at the same time because other people take it not knowing what they are getting in to. At one point in time, I was really interested in accutane, did a little research and came across Walt's message board. Did A LOT of reading which persuaded me not to take it.

So what did I do instead? I have always known that MY acne is caused by what I eat. Of course, when my acne went away-due to good eating habits-I would start to eat all the foods I loved, and ate it until I could eat no more. I would rationalize what I ate because I've read over and over that acne is not caused by what you eat. So I assumed I was a hypocondriac. But I would always break out when I eat the wrong type of foods. Then came the message board, and Dr. Stoll tells people to eat whole foods, which is some sort of indication acne is somewhat caused by what you eat. This advice really helped me stay focus and not break a good eating habit. I'm sure the wrong type of food-in general- does not cause acne, but gasoline can't burn either. But if there's a little fire, and you throw gasoline on it....

Walt also mentions exercise and skilled relaxation. For ME, this didn't do anything for my acne, however, it does help me become less lethargic, more productive, and in general, just plain happy. I'm more inclined to go out and obtain goals I would never have done before. It really sounds corny, but it's true.

This is just my own experience. Tell me what you think. I should have emailed Dr. Stoll a thank you letter but I was too busy living a normal life :) This post is somewhat a thank you letter.



Re: SIDE EFFECTS AFTER ACCUTANE

Posted by
Jen on August 13, 1999 at 13:45:28:

In Reply to: Re: SIDE EFFECTS AFTER ACCUTANE posted by Sean on August 13, 1999 at 02:07:32:

Thanks For writting Sean, =)

Im happy that you were smart and sounds like you are pleased with your alternative medicine.
Feel Free to Email me
Keep me posted, from what I read there is a good chance that it may come back (the acne) and I would like to try your technique.
Thanks



Re: SIDE EFFECTS AFTER ACCUTANE (food?!?)

Posted by Accutane User on August 13, 1999 at 13:57:22:

In Reply to: Re: SIDE EFFECTS AFTER ACCUTANE posted by Sean on August 13, 1999 at 02:07:32:

What let you think your acne is caused by food?

I've heard from *MANY* (all I asked) doctors that food has NOT to do with acne.

--
AU



Re: SIDE EFFECTS AFTER ACCUTANE (food?!?)

Posted by eric on August 14, 1999 at 03:59:17:

In Reply to: Re: SIDE EFFECTS AFTER ACCUTANE (food?!?) posted by Accutane User on August 13, 1999 at 13:57:22:

I'm convinced that doctors don't really know much about HOW and WHY things work. But what they're really good at is giving names to things that they don't understand. Because they call it acne-vulgaris, they concentrate on treating acne-vulgaris' symptoms. When in reality, acne is a symptom in itself. It is telling you that your body is not well.
I have also been through the "food doesn't matter" ringer, and all i've gotten from this sort of philosophy is some small acne scars. My acne has all but cleared up in the last month, since i have been eating low-fat whole foods, and practicing skilled relaxation. Just remember, a lab coat doesn't mean you're smart, it just means you have student loan payments.



Re: SIDE EFFECTS AFTER ACCUTANE (Wellness testimonial!) Archive

Posted by Walt Stoll on August 15, 1999 at 09:01:01:

In Reply to: Re: SIDE EFFECTS AFTER ACCUTANE posted by Sean on August 13, 1999 at 02:07:32:

Thanks, Sean, for your testimonial.

Please let us know how your acne is after a year or so of continuing the SR, exercise and whole foods diet. I have seen people in which it took 2 years for everything to clear up. They had continued the wellness stuff because, as you have noted, it is worth it for the side-effects alone.

Of course, the final reason for doing wellness is for the individual to get very busy "living a normal life". Congratulations!

Walt



[ Acne Archive ]
[ Main Archives Page ] [ Glossary/Index ]
[ FAQ ] [ Recommended Books ] [ Bulletin Board ]
   Search this site!